Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 109, NWS Gaylord, MI

November 16, 2021

NWS Gaylord, MI issued this small craft advisory at Nov 16, 2021, 4:00 AM EST. It took effect at Nov 16, 2021, 4:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2021, 4:00 AM EST (09:00 UTC)
In effect from
Nov 16, 2021, 4:00 PM EST
Expired
Nov 17, 2021, 11:00 AM EST
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

203 
WHUS73 KAPX 160900
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
400 AM EST Tue Nov 16 2021

LSZ321-161700-
/O.NEW.KAPX.GL.W.0024.211117T0100Z-211117T0900Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
400 AM EST Tue Nov 16 2021

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 8 PM this evening to 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-161700-
/O.NEW.KAPX.SC.Y.0109.211116T2100Z-211117T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
400 AM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 6 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 4 PM this afternoon to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-161700-
/O.NEW.KAPX.SC.Y.0109.211117T0000Z-211117T1600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
400 AM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 8 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 7 PM this evening to 11 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ322-161700-
/O.NEW.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
400 AM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southeast expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...From 7 PM this evening to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JZ
4 follow-up statements
174 
WHUS73 KAPX 162121
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
421 PM EST Tue Nov 16 2021

LSZ321-170530-
/O.EXT.KAPX.GL.W.0024.211117T0000Z-211117T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
421 PM EST Tue Nov 16 2021

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>349-170530-
/O.EXT.KAPX.SC.Y.0109.211117T0000Z-211117T1800Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
421 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 9 feet expected.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St 
  Ignace to False Detour Channel and Presque Isle Light to 
  Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-170530-
/O.EXT.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
421 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 4 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-170530-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
421 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ322-170530-
/O.CON.KAPX.SC.Y.0109.211117T0000Z-211117T1200Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
421 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 3 feet expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
725 
WHUS73 KAPX 170313
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1013 PM EST Tue Nov 16 2021

LSZ321-171115-
/O.CON.KAPX.GL.W.0024.000000T0000Z-211117T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1013 PM EST Tue Nov 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 8 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-341-342-344>346-171115-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1013 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>349-171115-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1800Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1013 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the south and highest
  waves around 11 feet.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St 
  Ignace to False Detour Channel and Presque Isle Light to 
  Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ322-171115-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
1013 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the southeast and 
  highest waves around 3 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-171115-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
1013 PM EST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 4 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
147 
WHUS73 KAPX 170857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
357 AM EST Wed Nov 17 2021

LSZ321-171200-
/O.CON.KAPX.GL.W.0024.000000T0000Z-211117T1200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
357 AM EST Wed Nov 17 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Highest gusts up to 30 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>349-171600-
/O.EXT.KAPX.SC.Y.0109.000000T0000Z-211117T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
357 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 30 kt from the south and highest 
  waves around 9 feet.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St 
  Ignace to False Detour Channel and Presque Isle Light to 
  Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-171200-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
357 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 6 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ322-171200-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
357 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 3 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-171200-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
357 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 4 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
880 
WHUS73 KAPX 171237
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
737 AM EST Wed Nov 17 2021

LSZ321-171500-
/O.EXB.KAPX.SC.Y.0109.000000T0000Z-211117T1500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
737 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Highest gusts up to 25 kt from the southeast and 
  highest waves around 4 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>349-171600-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-211117T1600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
737 AM EST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kt from the south and highest 
  waves around 9 feet.

* WHERE...Sturgeon Pt to Alabaster MI, Presque Isle Light to 
  Sturgeon Pt MI Including Thunder Bay National Marine 
  Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light 
  MI including Bois Blanc Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:35 AM EST, 25 minutes earlier.

Area forecast discussion, Nov 16, 3:35 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
335 AM EST Tue Nov 16 2021

.NEAR TERM...(Today through Tonight)
Issued at 335 AM EST Tue Nov 16 2021

...Milder air and rain chances arrive tonight...

High Impact Weather Potential: Minimal.

Nw low-level flow continues to lighten, as a ridge of high pressure
advances across Lake MI and central upper MI. This ridge crosses
northern MI early today, and Lk Huron this afternoon. Lake effect
precip continues to diminish, but isn't gone yet, with both
convective and patchy laminar radar returns in spots. That should
continue to wane, as low-level winds collapse this morning.
Southerly flow develops this afternoon, and increases tonight. A
cold front advances across WI and western upper MI overnight
tonight. Precip and temp trends are the main concerns.

Precip should continue to diminish in the pre-dawn hours, and after
7-8am will only hang onto a slight chance of snow showers near
Whitefish Bay. Also not impossible that a patch or two of
flurry/drizzle could linger into the daylight hours. Developing
southerly flow this afternoon will attempt to redevelop/redirect
lake effect precip (it is cold enough initially). However the
longest fetches will be west of western Mack Co (on Lake MI), and
east of Drummond Isl (Lk Huron). Might need to keep an eye on far
western Mack Co (mainly w of Naubinway) for a few rain showers,
but for now will keep that area dry. Skies will be mostly cloudy,
except in ne lower MI this morning, where more sunshine will be
found.

Deep warm/moist advection will be in place tonight. 1km winds
increase to 35-45kt from the ssw by 06z. For a while, we are only
lifting relatively dry air. However, as the cold front presses
eastward, a somewhat more effective moisture tap develops. Some
instability is also progged, with MuCape values of 100-300j/kg
overnight in northern lower MI. Not expecting actual thunder, but
showers should develop ahead of the cold front overnight. An initial
precip chance arrives in eastern upper MI by late evening, and at
that early time rain/snow will both be possible. Overnight, as pops
expand across northern MI, warm advection will result in all liquid
precip. Model progs of a near-saturated low-level airmass may be
overdone in spots, but some areas of drizzle are possible overnight
in addition to convective precip.

Max temps will be mainly upper 30s to lower 40s. A non-diurnal temp
curve takes shape tonight, with evening lows in the low-mid 30s
before temps rise closer to 40f by dawn.

&&

.SHORT TERM...(Wednesday through Thursday)
Issued at 335 AM EST Tue Nov 16 2021

...Rain chances Wednesday, lake effect returns Thursday...

High Impact Weather Potential: Accumulating lake effect snow
possible beginning Thursday AM

Pattern Synopsis:

A strong closed upper-level low will rotate across southern Canada
through the middle of the week as the embedded jet max punches
overhead on Wednesday. This will provide strong forcing aloft to
support a cyclone that will deepen close to 990mb over James Bay by
Thursday morning. An attendant cold/occluded front is expected to
sweep across the state Wednesday morning/early afternoon.

Forecast/Details:

With most recent high-res model guidance bringing the front through
northern Michigan earlier than previously thought, most areas across
the CWA may remain dry after sunrise on Wednesday. The best chance
for any showers will come across far NE lower in closer proximity to
Lake Huron as this is where the front may linger across during late
morning/early afternoon as more favorable forcing moves over the
Great Lakes, helping to spark precip formation along this zone of
forcing. Otherwise, westerly winds will advect a cooler airmass into
northern Michigan through the afternoon and evening behind the
front.

These westerly winds will bring the chance for lake effect snow
showers across northern lower Michigan beginning Thursday morning.
Although low-level moisture will be far from impressive initially,
at least some lake effect is expected to be generated in the morning
with the relatively strong winds over the lake surface inducing a
moisture flux into the airmass traversing the Lake Michigan. Lake
surface temps in the ballpark of 10-13 C will also create ample
instability to work with.

Low-level moisture will increase significantly by Thursday
afternoon/evening as evidenced in model forecast soundings
displaying saturation extending up near 700mb. While there is some
indication of inverted-V profiles near the surface, an uptick in
lake effect snow shower coverage and intensity is anticipated by
late Thursday afternoon. A much more cellular convective morphology
is anticipated Thursday afternoon given diurnal heating impacts and
large over-lake instability for convection to work with. Thus, a
more broad-brushed area of accumulations is likely compared to
higher, more concentrated totals with well organized lake effect
bands. Regardless, a few inches of snow will be possible across the
heaviest hit areas where more intense cells train through by
Thursday night -- perhaps the M-68 corridor where W/WSW winds would
create the longest fetch across the lake. Biggest impacts with any
snowfall Thursday could be quick drops in visibility underneath
heavier lake effect showers and slippery snow covered roads. Best
chance for any rain will be close the the lakeshores, but
temperatures are expected to largely remain below freezing
underneath precip Thursday.

Otherwise, gusty winds are expected across the nearshore waters of
the Great Lakes Wednesday and Thursday as this system works across
the region. Gusts close to gale-force intensity will be possible on
Whitefish Bay, mainly Wednesday night into Thursday morning.
Temperatures look to reach near 50 for many on Wednesday before the
front comes through, leading to cold temps through the remainder of
the period.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 335 AM EST Tue Nov 16 2021

High Impact Weather Potential: Accumulating snow into Friday and
potentially again early next week.

Continuing from the short term, accumulating lake effect snow is
expected to be ongoing at the start of the period across portions of
northern Michigan. Longwave troughing centered over the Great Lakes
will progress eastward into Friday, creating a short period of
cyclonic flow aloft on the backside of this upper-level feature.
This will help drive lake effect snow chances into the afternoon on
Friday. However, the heaviest lake effect snowfall is anticipated
Thursday night. As low-level winds veer slightly NW, more organized
banding is likely to occur owing to the cessation of diurnal
influence on lake effect morphology. Exact areas of heaviest
snowfall are still uncertain given likely variability in prevailing
low-level wind direction between now and Thursday night, but at
least a couple of inches of additional snowfall is certainly
possible by Friday morning given the deep saturation evident in
forecast sounding profiles and cold temps aloft in contrast to warm
lake surface temps. The main limiting factor to higher snowfall
totals will be the relatively short window of favorable environment
and winds as Friday progresses.

Conditions will become less and less favorable throughout the day
Friday as moisture is stripped and winds turn southerly as surface
high pressure builds across the Ohio Valley. Precip chances may hold
off for the most part through the weekend before a second strong
system looks to impact the Great Lakes early next week. Details will
become more clear as the week progresses, but there is increasing
confidence in accumulating snowfall across parts of northern
Michigan in the Monday/Tuesday timeframe.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1014 PM EST Mon Nov 15 2021

...Low Level Wind Shear Possible Tuesday night...

Mostly VFR conditions overnight. Some MVFR ceilings are possible
near KTVC and KMBL over the next several hours. However, snow
showers will continue to diminish overnight with drier air moving
in for Tuesday. No significant weather is expected until late
Tuesday when gusty southerly winds begin and low level wind shear
is possible.

&&

.MARINE...
Issued at 335 AM EST Tue Nov 16 2021

High pressure passes overhead very early today, with a brief
period of light winds. As the high moves east, southerly winds
develop by this afternoon, and increase into tonight, just ahead
of a cold front. Advisory-level winds/waves are likely on all
waters. The best chance for gale-force gusts will be on Whitefish
Bay (which see significant channeling with a se wind).

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...KF
MARINE...JZ
Hazardous weather outlook, Nov 16, 3:52 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
352 AM EST Tue Nov 16 2021

MIZ016>018-020>036-041-042-086>088-095>099-171200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
352 AM EST Tue Nov 16 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake effect snow is possible Thursday into Friday in
the favored snow belts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-171200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
352 AM EST Tue Nov 16 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are expected on Whitefish Bay tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:00 AM ESTGale WarningAPX27 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.